Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 325, NWS Morristown, TN

July 14, 2006Morgan County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2006, 1:42 PM EDT for Morgan County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2006, 1:42 PM EDT (17:42 UTC)
Expired
Jul 14, 2006, 2:15 PM EDT
In force
33 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Morgan County, TN

The radar

The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:48 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 14, 10:48 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1048 AM EDT FRI JUL 14 2006

.DISCUSSION...WEAK TO LOCALLY MODERATELY UNSTABLE AIR MASS EXPECTED
OVER THE MRX CWA THIS AFTERNOON.  WITH STRONG DAYTIME HEATING AND
DECENT LOW LEVEL MOISTURE...SHOULD SEE UNORGANIZED SCATTERED
THUNDERSTORMS ONCE AGAIN.  A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE.  ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL UPDATE TO
REMOVE MORNING WORDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             91  73  89  72 /  40  30  40  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  90  73  87  70 /  50  40  50  20
OAK RIDGE, TN                       89  73  86  70 /  50  40  50  20
TRI CITIES AIRPORT, TN              87  68  86  66 /  50  40  60  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB

In the hours before

Local storm report, Jul 14, 12:05 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1205 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     7 W MAYNARDVILLE        36.25N 83.93W
07/13/2006                   UNION              TN   DEPT OF HIGHWAYS

            SEVERAL TREES AND LARGE LIMBS DOWNED ONTO ROADWAYS IN AND
            NEAR BIG RIDGE STATE PARK. REPORTED BY THE UNION COUNTY
            HIGHWAY DEPARTMENT.

0355 PM     TSTM WND DMG     2 S MURPHY              35.06N 84.03W
07/13/2006                   CHEROKEE           NC   UTILITY COMPANY

            FROM 355 TO 410 PM EDT...SEVERAL TREES AND POWERLINES
            DOWN ACROSS THE SOUTHERN THIRD OF THE COUNTY. REPORTED BY
            BLUE RIDGE MOUNTAIN ELECTRIC.

0756 PM     TSTM WND DMG     CHATTANOOGA             35.07N 85.26W
07/13/2006                   HAMILTON           TN   UTILITY COMPANY

            FROM 756 TO 825 PM EDT...NUMEROUS TREES AND POWERLINES
            DOWN ACROSS THE SOUTHEASTERN THIRD OF THE
            COUNTY...ESPECIALLY AROUND EAST RIDGE...EAST
            BRAINERD...COLLEGEDALE...OOLTEWAH AND APISON. REPORTED BY
            THE ELECTRIC POWER BOARD.

0810 PM     TSTM WND DMG     SHARPS CHAPEL           36.34N 83.81W
07/13/2006                   UNION              TN   UTILITY COMPANY

            FROM 810 TO 820 PM EDT...SEVERAL TREES AND POWERLINES
            DOWN ACROSS THE NORTHERN HALF OF THE COUNTY. REPORTED BY
            POWELL VALLEY ELECTRIC.

0815 PM     TSTM WND DMG     5 NE MAYNARDVILLE       36.30N 83.74W
07/13/2006                   UNION              TN   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 33 AT MCLEMORE LANE AND ONE TREE
            DOWN JUST OFF HIGHWAY 33 ON HICKORY VALLEY ROAD. REPORTED
            BY DISPATCH.

&&

FERRELL
Local storm report, Jul 14, 12:07 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1207 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     7 W MAYNARDVILLE        36.25N 83.93W
07/13/2006                   UNION              TN   DEPT OF HIGHWAYS

            SEVERAL TREES AND LARGE LIMBS DOWNED ONTO ROADWAYS IN AND
            NEAR BIG RIDGE STATE PARK. REPORTED BY THE UNION COUNTY
            HIGHWAY DEPARTMENT.

0110 PM     TSTM WND DMG     9 W MORRISTOWN          36.21N 83.46W
07/13/2006                   GRAINGER           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ALONG NORTHSHORE DRIVE. REPORTED BY
            GRAINGER SHERIFFS OFFICE.

0355 PM     TSTM WND DMG     2 S MURPHY              35.06N 84.03W
07/13/2006                   CHEROKEE           NC   UTILITY COMPANY

            FROM 355 TO 410 PM EDT...SEVERAL TREES AND POWERLINES
            DOWN ACROSS THE SOUTHERN THIRD OF THE COUNTY. REPORTED BY
            BLUE RIDGE MOUNTAIN ELECTRIC.

0756 PM     TSTM WND DMG     CHATTANOOGA             35.07N 85.26W
07/13/2006                   HAMILTON           TN   UTILITY COMPANY

            FROM 756 TO 825 PM EDT...NUMEROUS TREES AND POWERLINES
            DOWN ACROSS THE SOUTHEASTERN THIRD OF THE
            COUNTY...ESPECIALLY AROUND EAST RIDGE...EAST
            BRAINERD...COLLEGEDALE...OOLTEWAH AND APISON. REPORTED BY
            THE ELECTRIC POWER BOARD.

0810 PM     TSTM WND DMG     SHARPS CHAPEL           36.34N 83.81W
07/13/2006                   UNION              TN   UTILITY COMPANY

            FROM 810 TO 820 PM EDT...SEVERAL TREES AND POWERLINES
            DOWN ACROSS THE NORTHERN HALF OF THE COUNTY. REPORTED BY
            POWELL VALLEY ELECTRIC.

0815 PM     TSTM WND DMG     5 NE MAYNARDVILLE       36.30N 83.74W
07/13/2006                   UNION              TN   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 33 AT MCLEMORE LANE AND ONE TREE
            DOWN JUST OFF HIGHWAY 33 ON HICKORY VALLEY ROAD. REPORTED
            BY DISPATCH.

&&

FERRELL
Special weather statement, Jul 14, 1:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
139 PM EDT FRI JUL 14 2006

TNZ035-036-141830-
ANDERSON-MORGAN-
139 PM EDT FRI JUL 14 2006

...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON AND MORGAN
COUNTIES...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER SPRINGS....MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.

MJB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:23 PM EDTSevere Thunderstorm WarningMRXHamilton37 min
Jul 14, 3:04 PM EDTSevere Thunderstorm WarningMRXMcMinn26 min
Jul 14, 3:44 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton31 min
Jul 14, 4:07 PM EDTSevere Thunderstorm WarningMRXCocke38 min
Jul 14, 4:22 PM EDTSevere Thunderstorm WarningMRXGreene38 min
Jul 14, 4:52 PM EDTSevere Thunderstorm WarningMRXPolk23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.